Medicines that can increase acne

Medicines that may cause acne include:

  • Corticosteroids .
  • Hormones such as testosterone.
  • Phenytoin (Dilantin).
  • Some barbiturates.
  • Lithium (such as Eskalith or Lithobid).
  • Isoniazid.
  • Cyclosporine (Neoral).
  • Some birth control pills. (Others can help treat acne.)
  • Birth control injections, such as Depo-Provera.
  • Birth control implants, such as Implanon.

Also, medicines that contain substances such as iodide and bromide may cause acne.

Last Updated: February 27, 2009

related physicians

related services

Bon Secours International| Sisters of Bon Secours USA| Bon Secours Health System

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Privacy Policy. How this information was developed to help you make better health decisions.

© 1995-2010 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.